MAUDE Adverse Event Report: ANGIODYNAMICS SOLERO MICROWAVE TISSUE ABLATION SYSTEM; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

ANGIODYNAMICS SOLERO MICROWAVE TISSUE ABLATION SYSTEM; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number 12740000US
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported solero unit has yet to be returned to the manufacturer for an evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported an adverse patient effect when using a solero mta generator.The patient presented for a microwave procedure for a kidney cutaneous metastas.The settings on the unit were 120w for 6 minutes.The applicator was not removed or repositioned during the procedure and the procedure was completed with no reported issues or product malfunctions.When the mw ablation with hydrodissection was completed, it was noted the patient had sustained a 2x2x2cm burn on the skin.Medical treatment for the burn was performed at a different ward.According to the product specialist, this event is not a defect of the product, but rather an incident that resulted in patient effect.
 
Additional Manufacturer Narrative
The customer's reported complaint description of patient burn cannot be confirmed given the patient centric nature of this serious adverse event (sae).There was no report of probe or generator malfunction during the procedure, i.E.No temperature warning message, therefore, no probe device was returned.Without receiving product for evaluation a definitive root cause for this event cannot be determined.Potential root cause is overheating of the probe shaft during the ablation cycle, however, temperature warning messages would be observed when coolant temperature reachs/exceeds 40 degrees c (coolant warm warning message limit).A dhr review was not conducted since there was no reported lot number.A dhr review of the ship history report (shr) lots could also not be conducted since the packaged good item number/upn is also unknown.Hardware unit review: the serial number of the hardware unit used during this event was reported as qby0003659.A review of the hardware case/service order (so) history records for this unit shows that the customer did not request a service case (complaint) for their hardware unit at the time of this patient sae.In addition, there have been no previous hardware case/so's for this solero generator associated with patient burn and/or temperature faults.Labeling review: the directions for use (dfu), which is supplied with the solero applicators contains the following statements; intended use/indications for use: the solero microwave tissue ablation (mta) system and accessories are indicated for the ablation of soft tissue during open procedures.Precautions avoid placing lateral forces on the applicator tip during placement or removal.Always use the lowest power and shortest time necessary to achieve the targeted ablation.Inspect the applicator after each ablation.If the applicator appears damaged, utilize another applicator for subsequent ablations.Each applicator may be used to ablate up to three separate areas of target tissue for each patient at the maximum power and time setting.Warning do not bend the applicator as this may impair the function of the cooling system and may damage the microwave feed line inside the applicator.When using percutaneously the tip of the antenna may be used to puncture the skin at the point of insertion.Use the minimum force necessary to achieve this and take care not to over advance the applicator.Refer to the shaft depth markings to monitor placement depth.Take care to not bend the tip as it may cause damage to the device after each ablation inspect the applicator for any damage.If any damage is observed the applicator should be discarded and replaced with a new applicator do not initiate the procedure/anesthesia until the applicator has been connected, primed, and the generator status bar indicates "ready".Testing the device: prior to placing the device in the target tissue for ablation, place the tip of the device (including the black shaded zone of the shaft) in a container of sterile water or saline and activate the device at 100 watts for 10 seconds to ensure that the system is functional.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
SOLERO MICROWAVE TISSUE ABLATION SYSTEM
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key21409586
Report Number1317056-2025-00033
Device Sequence Number9345082
Product Code NEY
UDI-Device IdentifierH78712740000US0
UDI-PublicH78712740000US0
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K162449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number12740000US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2025
Supplement Date Received by Manufacturer05/16/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date05/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexMale